News Sections
Audio
FDA Issues Warning In Using Orajel
Updated May 5, 2013 12:08 AM | Filed under: Network Indiana
 Print    Archive    RSS

(INDIANAPOLIS, IN) - The Food and Drug Administration has issued a warning about the use of over-the-counter Benzocaine gels and liquids applied to the mouth.

(INDIANAPOLIS, IN) - The Food and Drug Administration has issued a warning about the use of over-the-counter Benzocaine gels and liquids applied to the mouth.

Benzocaine is used in products such as Orajel and Anbesol as well as certain lozenges and spray solutions to help relieve pain from teething, canker sores, and irritation of the mouth and gums.

Dr. Rob Beckett with I.U. Health talked about the dangers of Benzocaine.

He says if a child is exposed to too much Benzocaine, they have a risk of developing a dangerous condition called Methemoglobinemia.

The FDA says Methemoglobinemia results in the amount of oxygen carried through the bloodstream being greatly reduced.

Dr. Beckett says some of the warning signs of too much Benzocaine include the skin turning pale, gray or blue, especially in the nail beds or lips.

Shortness of breath, confusion, and increased heart rate are also symptoms.

He says it's recommended that children under the age of two should not take Benzocaine products and parents should talk with their doctors for advice.



« Previous Article
Next Article »

 Print    Archive    RSS

Have a question or comment about a news story? Send it to comments@wbiw.com

Advertise with 1340 AM WBIW
Advertise with 1340 AM WBIW


1340 AM WBIW, Bedford's Place To Talk. Serving Lawrence and surrounding counties since 1948!

© 2014 Ad-Venture Media, Inc. All Rights Reserved.   WBIW.com and Listen Live Powered by HPC

Advertise  |  Careers  |  About  |  Feedback